Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 37, NWS Fort Worth, TX

March 23, 2001Jack County, Parker County, Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 23, 2001, 11:55 PM CST for Jack County, Parker County, Wise County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 23, 2001, 11:55 PM CST (05:55 UTC)
Expired
Mar 24, 2001, 1:00 AM CST
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jack County, TX, Parker County, TX, Wise County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 8:15 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1395 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 240555
SVRFTW
TXC237-367-497-240700-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 PM CST FRI MAR 23 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST JACK COUNTY IN NORTH CENTRAL TEXAS
  PARKER COUNTY IN NORTH CENTRAL TEXAS
  WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 100 AM CST

* AT 1155 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 23 MILES SOUTHWEST OF BRIDGEPORT...OR ABOUT 10
  MILES NORTHEAST OF MINERAL WELLS...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRIDGEPORT AROUND 1250 AM CST

DOPP
LER RADAR DETECTED HAIL UP TO 1.25 INCHES IN DIAMETER WITH THIS 
SEVERE THUNDERSTORM.

LAT...LON 3317 9803 3287 9790 3314 9756 3331 9777

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:23 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Mar 23, 9:23 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
923 PM CST FRI MAR 23 2001

WILL UPDATE TO REFLECT CURRENT TRENDS...WHICH INCLUDE AREA OF PRECIP
ALONG THE RED RIVER MOVING SOUTHEAST INTO NORTH TEXAS. ALSO...WILL
ADJUST FORECAST FOR SATURDAY FOR MAINLY THE NORTHWEST PART OF THE
AREA. GUSTY N WINDS AND CAA WILL KEEP TEMPS DOWN TOMORROW...AND WILL
TREND TOWARD MUCH LOWER DIURNAL TEMP RANGE.

AM CONCERNED THAT PRECIP IS OVERDONE SUNDAY. QUICK LOOK AT MODELS
INDICATE DRIER SCENARIO...SO MAY ALSO ADJUST THAT.

THANKS TO SHV FOR COORDINATION.

.FWD...NONE.

42

In the hours before

Local storm report, Mar 23, 11:20 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 PM CST FRI MAR 23 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1115 PM    GRAFORD                   TX   1.00 INCH HAIL
03/24/01   PALO_PINTO                     QUARTER HAIL IN
                                          GRAFORD. REPORTED BY
                                          COUNTY EMERGENCY
       ~                                   MANAGEMENT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 11:12 PM CSTSevere Thunderstorm WarningFWDPalo Pinto, Parker48 min
Mar 24, 1:25 AM CSTFlash Flood WarningFWDJack3 hr
Mar 24, 1:45 AM CSTSevere Thunderstorm WarningFWDEastland, Stephens60 min
Mar 24, 2:14 AM CSTSevere Thunderstorm WarningFWDParker61 min
Mar 24, 2:20 AM CSTSevere Thunderstorm WarningFWDComanche40 min
Mar 24, 2:36 AM CSTSevere Thunderstorm WarningFWDPalo Pinto54 min
Mar 24, 3:57 AM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant48 min
Mar 24, 9:55 AM CSTFlash Flood WarningFWDCollin, Fannin, Grayson, Hunt3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.